Got a phone call from the high school today regarding my 16 year old son. The teacher said he was having a hard time breathing and had chest pains. I tried not to panic and actually did well, considering that i knew the new medications he was on could be causing him a bad reaction.
I had him at the ER on sunday afternoon because he was covered in hives. So they put him on several medicines; that was a concern because he is asthmatic. In any case, the hives were starting to improve. They are still there and still a problem but he has a few days left of the medication. The issue is that no one knows what caused the hives in the first place!
I had warned the teacher about the situation thank God and she has kept an eye on him. So i picked him up and because the medications are tricky i wasn’t sure whether to give him a breathing treatment or not so i took him back to the ER.
They did chest x-rays as well as an ekg…listened to his lungs and yes he was wheezing a bit. They did a breathing treatment and told me that everything else looked fine to keep doing what i was doing.
It is always tricky knowing how dangerous some of these medications are alone; yet, mixing them with other treatments can be deadly if not done correctly. It is a little intimidating.
I am glad that we don’t live far from the hospital in these kind of situations; but, can i just be a whiner for a minute and say….i am sick of hospitals lately! I know compared to others i really have no right to whine…but, seems like we have spent more than our share of time at them lately.
Thank God for those in the medical profession though….they give and give of their time and skill!